Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 357, NWS Jackson, MS

July 13, 2007Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2007, 5:56 PM CDT for Lamar County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2007, 5:56 PM CDT (22:56 UTC)
Expired
Jul 13, 2007, 6:20 PM CDT
In force
24 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Lamar County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 918 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
918 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:25 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 13, 3:25 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT FRI JUL 13 2007

.DISCUSSION...TONIGHT THROUGH SATURDAY...LATEST SATELLITE IMAGERY
SHOWED CONVECTION DEVELOPING SOUTHEAST OVER THE ARKLAMISS FROM AN
MCS OVER ARKANSAS...WHICH WAS ASSOCIATED WITH AN UPPER LEVEL
DISTURBANCES PUSHING SOUTHEAST OVER ARKANSAS. THIS SYSTEM WAS MOVING
SOUTHEAST ALONG A WEAK SURFACE BOUNDARY. AREA RADARS WERE NOTING
SOME SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ALONG THE WEAK
FRONTAL BOUNDARY ACROSS EXTREME SOUTHEAST ARKANSAS INTO CENTRAL
MISSISSIPPI.

FOR THE SHORT TERM IT WILL CONTINUE TO BE A RATHER ACTIVE PERIOD
WITH THE BOUNDARY HANGING AROUND THROUGH SATURDAY. A SERIES OF WEAK
DISTURBANCES WILL MOVE SOUTHEAST ALONG THE BOUNDARY. THIS COMBINED
WITH SOME DAYTIME HEATING...INSTABILITY AND SOME FLOW IN THE MID TO
UPPER LEVELS WILL SPELL THE POSSIBILITY OF SOME SEVERE WEATHER FOR
THE SHORT TERM. LOOKING AT SOME OF THE INDICES...PWATS WILL BE 1.8 TO
AROUND 2 INCHES...LIFTED INDEXES -6 TO -8...500 MB WINDS 15 TO 30
KNOTS...850 MB WINDS WILL BE A LITTLE WEAK AT 5 TO 15 KNOTS... AND K
INDEX AROUND 35. MADE SLIGHT ADJUSTMENTS TO POPS. MAV POPS LOOKED TO
BE TOO LOW FOR TONIGHT...SO WENT CLOSER TO HIGHER NAM POPS. FOR
SATURDAY THE MAV LOOKED A LITTLE MORE REASONABLE WITH THE HIGHER
POPS. AS FAR AS TEMPS IS CONCERN MADE JUST A SLIGHT ADJUSTMENT TO
GUIDANCE WITH LOWS IN THE UPPER 60S TO LOWER 70S. EVEN WITH THE
RAIN  THE GUIDANCE NUMBERS LOOKED TO BE A LITTLE COOL...SO WENT
CLOSER TO THE PREVIOUS FORECAST NUMBERS. HIGHS WILL BE MAINLY FROM
THE UPPER 80S TO AROUND 90./17/

SATURDAY NIGHT THROUGH NEXT FRIDAY...THE PATTERN WE HAVE BEEN IN
UNDER THE PAST FEW DAYS WILL CONTINUE INTO THIS WEEKEND AS A SERIES
OF UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ALONG A STALLED
BOUNDARY. CONVECTION DURING THE DAY SATURDAY MAY LINGER INTO
SATURDAY NIGHT. CONTINUED MOISTURE...COUPLED WITH ENOUGH
INSTABILITY...WILL BRING THE POTENTIAL FOR A FEW STORMS TO BE STRONG
TO SEVERE. THEREFORE...WILL MAINTAIN WORDING IN HWO FOR STRONG TO
SEVERE STORMS AND THE POTENTIAL FOR HEAVY RAIN. SOME OF THE
CONVECTION MAY LINGER INTO SUNDAY AS A BROAD UPPER TROUGH REMAINS
SITUATED ACROSS THE REGION.

500 MB HEIGHTS BEGIN TO INCREASE LATE SUNDAY INTO MONDAY AS UPPER
RIDGING BEGINS TO NOSE INTO THE REGION FROM THE EAST...SHIFTING THE
UPPER TROUGH WEST. THIS WILL BRING THE BEST RAIN CHANCES TO THE
WESTERN PORTIONS OF THE REGION AS THE REMAINDER OF THE CWA WILL FALL
UNDER LIGHT ANTICYCLONIC FLOW.

RIDGING WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK...THUS
LIMITING RAIN CHANCES FOR THE REGION. THE ATMOSPHERE WILL REMAIN
UNSTABLE...BUT WITH LIMITED FORCING...THE POTENTIAL FOR CONVECTION
WILL BECOME MORE DIURNALLY DRIVEN. TEMPERATURES WILL UNDERGO A
WARMING TREND AS A RESULT OF THE RIDGE ESTABLISHING ITSELF OVER THE
CWA.

I STUCK WITH GUIDANCE FOR TEMPS AND POPS FOR MUCH OF THE PERIOD. THE
EXCEPTION TO THIS IS TEMPERATURES FOR SATURDAY NIGHT. GUIDANCE CAME
IN WITH LOWS IN THE UPPER 60S. GIVEN CLOUD COVER REMAINING FROM
AFTERNOON CONVECTION...COUPLED WITH RECENTLY SATURATED SOILS...I
DONT EXPECT TEMPS TO FALL THAT LOW. I RAISED LOWS AROUND 1-2 DEGREES
FOR MOST PLACES. OTHERWISE NO OTHER CHANGES WERE MADE TO THE
PREVIOUS FORECAST. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  88  70  85 /  40  64  50  54
MERIDIAN      70  88  68  86 /  39  60  45  44
VICKSBURG     70  88  70  86 /  46  61  55  59
HATTIESBURG   72  87  69  86 /  40  57  40  49
NATCHEZ       71  86  70  83 /  47  61  60  66
GREENVILLE    71  90  69  86 /  62  63  44  42
GREENWOOD     70  88  69  86 /  51  63  42  42

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/28
Hazardous weather outlook, Jul 13, 3:14 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT FRI JUL 13 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
142015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
314 PM CDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY
A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO SHIFT EAST
ACROSS THE AREA LATE THIS AFTERNOON AND INTO TONIGHT ALONG A WEAK
BOUNDARY. THESE DISTURBANCES...COMBINED WITH INSTABILITY...RICH LOW
LEVEL MOISTURE...SOME WIND SHEAR DYNAMICS...AND DAYTIME HEATING WILL
PROVIDE GOOD COVERAGE FOR SHOWERS AND THUNDERSTORMS WITH SOME OF THE
STORMS BECOMING STRONG TO SEVERE LATE THIS AFTERNOON AND CONTINUING
INTO TONIGHT AND ON SATURDAY. THE PRIMARY CONCERNS WITH THE STORMS OR
STORM CLUSTERS WILL BE LOCALLY HEAVY DOWNPOURS...FREQUENT
LIGHTNING...AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY
MORE UPPER LEVEL IMPULSES WILL MOVE ALONG THE STALLED BOUNDARY INTO
SATURDAY NIGHT. THE ATMOSPHERIC CONDITIONS WILL REMAIN SIMILAR TO
THOSE OF PREVIOUS DAYS. THE AIRMASS OVER THE REGION WILL REMAIN VERY
MOISTURE AND UNSTABLE. AS THE DISTURBANCES MOVE THROUGH THE MOIST AND
UNSTABLE AIR...MORE THUNDERSTORMS WILL DEVELOP. A FEW STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT. DAMAGING WIND
GUSTS WILL BE THE PRIMARY CONCERN WITH THE STORMS. PERIODS OF HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE
LIKELY. THE PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING AREAS
MAY OCCUR.

FROM SUNDAY THROUGH NEXT FRIDAY...THE PROBABILITY OF HAZARDOUS
WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE
NEEDED TONIGHT AND AGAIN ON SATURDAY. OTHERWISE...ACTIVATION IS NOT
EXPECTED THROUGH NEXT FRIDAY JULY 20TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Local storm report, Jul 13, 4:43 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     7 W CANTON              32.61N 90.15W
07/13/2007                   MADISON            MS   EMERGENCY MNGR

            SEVERAL TREES DOWN ON HWY 22 REPORTED BY S.O.

&&

40
Local storm report, Jul 13, 4:54 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND DMG     HAZLEHURST              31.86N 90.39W
07/13/2007                   COPIAH             MS   PUBLIC

            POWER LINES DOWN AND SOME TREES AND LIMBS DOWN AROUND THE
            CITY.

&&

MCALLIST
Special weather statement, Jul 13, 4:58 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CDT FRI JUL 13 2007

MSZ052-132250-
LAUDERDALE MS-
458 PM CDT FRI JUL 13 2007

...STRONG THUNDERSTORMS DEVELOPING FROM MERIDIAN TO OKATIBBEE LAKE...

STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINS WERE
LOCATED OVER MERIDIAN AND JUST EAST OF LAKE OKATIBBEE AT AT 458 PM
CDT...MOVING SOUTHEAST AT 15 MPH. ADDITIONAL STORMS WERE BUILDING
TOWARD EAST CENTRAL MISSISSIPPI ALONG INTERSTATE 20.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE LIKELY WITH THESE STORMS. WIND GUSTS OF 40 MPH ARE ALSO
POSSIBLE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN LAUDERDALE COUNTY...INCLUDING THE CITIES OF LAUDERDALE...
MERIDIAN STATION AND MERIDIAN...SHOULD MONITOR THESE STORMS CLOSELY.

40
Local storm report, Jul 13, 5:13 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     FLORENCE                32.15N 90.13W
07/13/2007                   RANKIN             MS   EMERGENCY MNGR

            TREES DOWN

0450 PM     TSTM WND DMG     2 NNE FLOWOOD           32.35N 90.09W
07/13/2007                   RANKIN             MS   EMERGENCY MNGR

            TREES DOWN AND UNSECURED SHEET METAL AIRBORNE IN THE
            RESERVOIR AREA

&&

GERARD
Local storm report, Jul 13, 5:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     OAK VALE                31.44N 89.96W
07/13/2007                   LAWRENCE           MS   LAW ENFORCEMENT

            TREES DOWN

&&

GERARD
Special weather statement, Jul 13, 5:25 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT FRI JUL 13 2007

MSZ055-056-132315-
SMITH MS-SIMPSON MS-
525 PM CDT FRI JUL 13 2007

...LINE OF STRONG THUNDERSTORMS PUSHING SOUTHEAST OF THE METRO...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WINDS
WAS LOCATED FROM 10 MILES NORTHWEST OF WHITE OAK TO 10 MILES
SOUTHWEST OF SANATORIUM AT 525 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SIMPSON AND SMITH COUNTIES...INCLUDING THE CITY OF MAGEE...
SHOULD MONITOR THESE STORMS CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:17 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington73 min
Jul 13, 3:22 PM CDTSevere Thunderstorm WarningJANSharkey23 min
Jul 13, 3:36 PM CDTSevere Thunderstorm WarningJANYazoo39 min
Jul 13, 3:42 PM CDTSevere Thunderstorm WarningJANHinds, Warren80 min
Jul 13, 3:54 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah51 min
Jul 13, 4:05 PM CDTSevere Thunderstorm WarningJANMadison40 min
Jul 13, 4:31 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson44 min
Jul 13, 4:42 PM CDTSevere Thunderstorm WarningJANMadison, Rankin49 min
Jul 13, 4:54 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence51 min
Jul 13, 4:56 PM CDTSevere Thunderstorm WarningJANAdams, Franklin27 min
Jul 13, 5:38 PM CDTSevere Thunderstorm WarningJANForrest32 min
Jul 13, 1:39 PM CDTSevere Thunderstorm WarningJANMorehouse51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.